zbMATH — the first resource for mathematics

Models for pair formation in bisexual populations. (English) Zbl 0714.92018
Summary: Birth, death, pair formation, and separation are described by a system of three nonlinear homogeneous ordinary differential equations. The qualitative properties of the system are investigated, in particular the conditions for existence and global stability of the bisexual state.

92D25 Population dynamics (general)
34C99 Qualitative theory for ordinary differential equations
34A34 Nonlinear ordinary differential equations and systems, general theory
34D99 Stability theory for ordinary differential equations
Full Text: DOI
[1] Dietz, K., Hadeler, K. P.: Epidemiological models for sexually transmitted diseases. J. Math. Biol. 26, 1–25 (1988) · Zbl 0643.92015 · doi:10.1007/BF00280169
[2] Dowse, H. B., Ringo, J. M., Barton, K. M.: A model describing the kinetics of mating in Drosophila. J. Theor. Biol. 121, 173–183 (1986) · doi:10.1016/S0022-5193(86)80091-1
[3] Fredrickson, A. G.: A mathematical theory of age structure in sexual populations: Random mating and monogamous marriage models. Math. Biosci. 10, 117–143 (1971) · Zbl 0216.55002 · doi:10.1016/0025-5564(71)90054-X
[4] Hadeler, K. P., Glas, D.: Quasimonotone systems and convergence to equilibrium in a population genetic model. J. Math. Anal. Appl. 95, 297–303 (1983) · Zbl 0515.92012 · doi:10.1016/0022-247X(83)90108-7
[5] Hadeler, K. P., Waldstätter, R., Wörz-Busekros, A.: Models for pair formation. In: Conference Report, Deutsch-Französisches Treffen über Evolutionsgleichungen, Blaubeuren, 3.–9. Mai 1987, Semesterbericht Funktionalanalysis Tübingen 1987, pp. 31–40 · Zbl 0714.92018
[6] Hadeler, K. P.: Pair formation in age structured populations. In: Kurzhanshij, A., Sigmund, K. (eds.) Proceedings, Workshop on Selected Topics in Biomathematics, IIASA, Laxenburg, Austria 1987 · Zbl 0667.92013
[7] Hirsch, M. W.: Systems of differential equations which are competitive or cooperative I. Limit sets. SIAM J. Math. Anal. 13, 167–179 (1982) · Zbl 0494.34017 · doi:10.1137/0513013
[8] Hofbauer, J., Sigmund, K.: Evolutionstheorie und dynamische Systeme. Berlin Hamburg: Parey 1984 · Zbl 0578.92015
[9] Impagliazzo, J.: Deterministic aspects of mathematical demography. (Biomathematics, vol. 13) Berlin Heidelberg New York: Springer 1985
[10] Karlin, S., Lessard, S.: Theoretical studies on sex ratio evolution. (Monographs in population biology, vol. 22) Princeton: Princeton University Press 1986
[11] Kendall, D. G., Stochastic processes and population growth. Roy. Statist. Soc., Ser B 2, 230–264 (1949) · Zbl 0038.08803
[12] Keyfitz, N.: The mathematics of sex and marriage. Proceedings of the Sixth Berkeley Symposion on Mathematical Statistics and Probability. Vol. IV: Biology and health, pp. 89–108 (1972)
[13] McFarland, D. D., Comparison of alternative marriage models. In: Greville, T. N. T. (ed.) Population dynamics, pp. 89–106, New York London: Academic Press 1972
[14] Parlett, B.: Can there be a marriage function? In: Greville, T. N. T. (ed.) Population Dynamics pp. 107–135. New York London: Academic Press 1972
[15] Pollak, R. E.: The two-sex problem with persistent unions: a generalization of the birth matrix-mating rule model. Theor. Popul. Biol. 32, 176–187 (1987) · Zbl 0623.92022 · doi:10.1016/0040-5809(87)90046-3
[16] Pollard, J. H.: Mathematical models for the growth of human populations, Chap. 7: The two sex problem. Cambridge: Cambridge University Press 1973 · Zbl 0295.92013
[17] Staroverov, O. V.: Reproduction of the structure of the population and marriages. (Russian) Ekonomika i matematičeskije metody 13, 72–82 (1977)
[18] Wallace, B.: Mating kinetics in Drosophila. Behav. Sci. 30, 149–154 (1985) · doi:10.1002/bs.3830300305
[19] Wallace, B.: Kinetics of mating in Drosophila. I, D. melanogaster, an ebony strain, preprint. Dept. Biol., Virginia Polytechnic and State University
[20] Williams, G. C: Sex and evolution. Monographs in population biology, vol. 8. Princeton: Princeton University Press 1975
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.